Alert archive / Wyoming / High Wind Warnings in 2015

High Wind Warning 26, NWS Cheyenne, WY

December 10, 20154 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Dec 10, 2015, 9:02 AM MST for 4 counties in Wyoming. It took effect at Dec 10, 2015, 2:00 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 10, 2015, 9:02 AM MST (16:02 UTC)
In effect from
Dec 10, 2015, 2:00 PM MST
Expired
Dec 10, 2015, 10:50 PM MST
In force
9 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 4.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2015-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2015-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2092 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WWUS75 KCYS 101602
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
902 AM MST THU DEC 10 2015

...HIGH WINDS RETURNING TO THE WIND PRONE AREAS OF SOUTHEAST
WYOMING TONIGHT...

.STRONG WINDS RETURN TO THE WIND PRONE AREAS LATE THIS AFTERNOON
THAT WILL CONTINUE THROUGH EARLY MORNING FRIDAY.

WYZ106-110-116-117-110015-
/O.NEW.KCYS.HW.W.0026.151211T0000Z-151211T0900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
902 AM MST THU DEC 10 2015

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM MST
FRIDAY. 

* TIMING...5 PM THIS EVENING THROUGH 2 AM FRIDAY

* WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH SUSTAINED WITH
  GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. LIGHT WEIGHT AND HIGH
  PROFILE VEHICLES IMPACTED...ESPECIALLY ON NORTH TO SOUTH
  ORIENTED ROADS. SEVERE RISK FOR BLOW OFFS AND BLOW OVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
2 follow-up statements
561 
WWUS75 KCYS 102009
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
109 PM MST THU DEC 10 2015

...HIGH WINDS RETURNING TO THE WIND PRONE AREAS OF SOUTHEAST
WYOMING THIS AFTERNOON THROUGH TONIGHT...

.STRONG WINDS RETURN TO THE WIND PRONE AREAS LATE THIS AFTERNOON
THAT WILL CONTINUE THROUGH EARLY MORNING FRIDAY.

WYZ106-110-116-117-110600-
/O.EXT.KCYS.HW.W.0026.151210T2100Z-151211T0900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
109 PM MST THU DEC 10 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 AM MST FRIDAY...

* TIMING...THROUGH 2 AM FRIDAY

* WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH SUSTAINED WITH 
  GUSTS TO 65 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. LIGHT WEIGHT AND HIGH 
  PROFILE VEHICLES IMPACTED...ESPECIALLY ON NORTH TO SOUTH 
  ORIENTED ROADS. SEVERE RISK FOR BLOW OFFS AND BLOW OVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
692 
WWUS75 KCYS 110550
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1050 PM MST THU DEC 10 2015

WYZ106-110-116-117-110700-
/O.CAN.KCYS.HW.W.0026.000000T0000Z-151211T0900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1050 PM MST THU DEC 10 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE NOT INCREASED MUCH THIS EVENING AND REMAINED WELL
BELOW HIGH WIND CRITERIA. DO NOT ANTICIPATE MUCH IF ANY INCREASE
THROUGH THE REMAINDER OF THE NIGHT...SO WILL CANCEL THE HIGH WIND
WARNING. GUSTS UP TO 50 MPH WILL REMAIN A POSSIBILITY THROUGH THE
EARLY MORNING HOURS...MAINLY IN THE SOUTHERN LARAMIE RANGE AND
EASTERN FOOTHILLS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 10, 3:42 AM MST, 5 hours 20 minutes earlier.

Area forecast discussion, Dec 10, 3:42 AM MST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
342 AM MST THU DEC 10 2015

.UPDATE...
ISSUED AT 341 AM MST THU DEC 10 2015

CANCELLED THE HIGH WIND WARNING AND WIND ADVISORY FOR MUCH
OF THE FORECAST AREA AS THE UPPER LEVEL DISTURBANCE AND COLD
FRONT HAVE MOVED TO THE EAST.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 338 AM MST THU DEC 10 2015

WATER VAPOR LOOP DEPICTED A VERY ACTIVE LARGE SCALE FLOW ACROSS
THE WESTERN HALF OF THE NATION. A POTENT SHORT WAVE TROUGH WAS
ADVANCING EAST INTO THE NORTHERN/CENTRAL PLAINS WITH A SURFACE
COLD FRONTAL PASSAGE OVERNIGHT. 3-HRLY PRESSURE RISES OF 4-6 MB
WERE COMMON BEHIND THE FRONT. POST-FRONTAL COLD AIR ADVECTION
GENERATED A BRIEF BORA WIND SURGE WITH GUSTS OF 50-60 MPH EAST
OF THE LARAMIE RANGE. THE WINDS WILL DIMINISH THROUGH DAYBREAK
WITH HEADLINES CANCELLED PRIOR TO THE MORNING FORECAST ISSUANCE.
PATCHY LIGHT RAIN ACCOMPANYING THE FRONTAL PASSAGE OVER EAST
CENTRAL WY/NORTHWEST NE PANHANDLE QUICKLY EXITED TO THE EAST.

00Z MODEL GUIDANCE IN GOOD AGREEMENT WITH THE PROGRESSIVE WEST
TO EAST FLOW ALOFT. TRAILING SHORT WAVE UPPER RIDGE WILL MOVE
OVERHEAD TODAY AND INTO THE NORTH CENTRAL PLAINS TONIGHT. MODELS
CONTINUE TO INDICATE A BRIEF UPTICK IN WESTERLY WINDS THIS
AFTERNOON AS 700/850MB GRADIENTS INCREASE TO AROUND 60M. NAM
750MB WINDS PEAK NEAR 60 KT THIS EVENING BEFORE EBBING LATE
TONIGHT. WINDS MAY APPROACH HIGH WIND CRITERIA FOR WIND PRONE
AREAS OF SOUTHEAST WY FROM LATE AFTERNOON THROUGH THIS EVENING.
DOWNSLOPE WINDS LEE OF THE LARAMIE RANGE WILL PUSH THE MERCURY
INTO THE 50S TO LOWER 60S THIS AFTERNOON.

A TREND TOWARD WETTER AND COLDER WEATHER IS STILL FORECAST TO
COMMENCE TONIGHT WEST OF THE LARAMIE RANGE AS A PACIFIC FRONT
AND CONVEYOR BELT OF MOISTURE ADVANCE EAST TOWARD THE ROCKIES.
A BROADENING LONG WAVE TROUGH WILL BECOME THE DOMINANT WEATHER
FEATURE FRIDAY AND FRIDAY NIGHT WITH INCREASING SOUTHWEST FLOW
ALOFT PROVIDING MOISTURE AND LIFT FOR PRECIPITATION. MUCH OF
THE PRECIPITATION WILL BE FOCUSED OVER THE SOUTHERN WY MOUNTAINS
INTO WESTERN CO FRIDAY...SPREADING NORTH AND EAST ACROSS
SOUTHEAST WY INTO SOUTHWEST NE FRIDAY NIGHT. QPF OF 0.25-0.75
INCH IS A GOOD BET FOR THE MOUNTAINS WITH 0.10-0.25 INCH FOR
THE PLAINS. THE SNOWY AND SIERRA MADRE RANGES COULD MEASURE UP
TO A FOOT OF SNOW FROM FRIDAY MORNING THROUGH FRIDAY NIGHT...
AND WINTER WEATHER HEADLINES MAY BE POSTED LATER TODAY. HIGH
TEMPERATURES FRIDAY WILL BE 10-15 DEGREES COLDER.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 338 AM MST THU DEC 10 2015

UPPER TROUGH MOVING ACROSS THE CENTRAL AND SOUTHERN ROCKY MTNS
WILL LIKELY CONTINUE TO BRING SOME SNOW TO MAINLY SOUTHERN PARTS
OF THE CWA SATURDAY WITH PCPN ENDING SATURDAY EVENING AS THE UPPER
TROUGH EDGES EASTWARD OVER THE PLAINS. SHORT UPPER RIDGE MOVES BY
ON SUNDAY LEAVING A SWLY FLOW ALOFT OVER THE CWA SUNDAY NIGHT AND
MONDAY AHEAD OF THE NEXT LARGE UPPER TROUGH THAT WILL BE PROGRESSING
EAST OVER THE WESTERN CONUS. MILDEST DAYS OF THE PERIOD WILL BE
SUNDAY AND MONDAY THEN MUCH COLDER TUESDAY THROUGH WEDNESDAY AS
BROAD CYCLONIC UPPER FLOW SETS UP OVER MUCH OF THE COUNTRY AND
COLD AIR SETTLES SOUTH OUT OF CANADA. BEST CHANCE FOR SNOW LOOKS
TO BE LATE MONDAY INTO TUESDAY AS A DECENT SHOT OF ENERGY LIFTS
OUT OF THE LARGE SCALE UPPER TROUGH ACROSS COLORADO AND NEBRASKA.
WILL HAVE TO WATCH AS GUSTY WINDS LIKELY WILL ACCOMPANY SNOWFALL
MONDAY NIGHT WITH A SURFACE LOW MOVING ACROSS THE CENTRAL PLAINS.
WEDNESDAY LOOKING DRY BUT REMAINING RATHER COLD.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 338 AM MST THU DEC 10 2015

VFR EXPECTED OVERALL THROUGH THE PERIOD FOR ALL TERMINALS BUT SOME
MVFR CIGS POSSIBLE LATER TONIGHT IN THE KRWL VCNTY. GUSTY WINDS
WILL PERSIST OVER MOST AREAS TODAY.

&&

.FIRE WEATHER...
ISSUED AT 338 AM MST THU DEC 10 2015

A STRONG COLD FRONT AND UPPER LEVEL DISTURBANCE WILL EXIT THE
DISTRICTS EARLY THIS MORNING WITH GUSTY WESTERLY WINDS. AFTER A
BRIEF LULL IN THE WINDS THIS MORNING...THEY WILL INCREASE THIS
AFTERNOON AND LAST THROUGH THIS EVENING. HIGHEST GUSTS WILL OCCUR
THROUGH THE WIND PRONE AREAS. A LARGE UPPER TROUGH WILL MOVE EAST
FROM THE INTERMOUNTAIN WEST ACROSS THE ROCKIES DURING THE NEXT 24
TO 48 HOURS. ABUNDANT PACIFIC MOISTURE WILL PRODUCE PRECIPITATION
ACROSS SOUTHEAST WYOMING BEGINNING TONIGHT ALONG AND WEST OF THE
LARAMIE RANGE THEN SPREADING EAST ONTO THE PLAINS FRIDAY AFTERNOON
THROUGH SATURDAY. LIGHT TO MODERATE SNOW ACCUMULATIONS ARE
EXPECTED WITH SEVERAL INCHES POSSIBLE OVER THE SNOWY AND SIERRA
MADRE MOUNTAINS. AFTER A UNSEASONABLY MILD THURSDAY...COLDER
TEMPERATURES ARE FORECAST BY THE WEEKEND.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...MAJ
SHORT TERM...MAJ
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...MAJ
Hazardous weather outlook, Dec 10, 3:48 AM MST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
348 AM MST THU DEC 10 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>103-107-108-111-112-114-
118-119-111130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-EAST PLATTE COUNTY-
GOSHEN COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
SNOWY RANGE-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
348 AM MST THU DEC 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOME SNOW SHOULD FALL FRIDAY NIGHT INTO SATURDAY MAINLY CLOSE TO
THE COLORADO BORDER. MORE SIGNIFICANT WINTER WEATHER MAY ARRIVE TO
THE AREA NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WYZ104>106-109-110-113-115>117-111130-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
348 AM MST THU DEC 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED TODAY WITH SOME GUSTS
IN EXCESS OF 45 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOME SNOW SHOULD FALL FRIDAY NIGHT INTO SATURDAY MAINLY CLOSE TO
THE COLORADO BORDER. MORE SIGNIFICANT WINTER WEATHER MAY ARRIVE TO
THE AREA NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 12:29 PM MSTWinter Storm WatchCYSAlbany, Carbon, Laramie16 hr
Dec 10, 12:29 PM MSTWinter Storm WarningCYSAlbany, Carbon, Laramie49 hr

Nearby

High Wind Warnings in Wyoming, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.